Alert archive / Florida / Severe Thunderstorm Warnings in 2006
Severe Thunderstorm Warning 74, NWS Miami, FL
NWS Miami, FL issued this severe thunderstorm warning at Jun 29, 2006, 3:26 PM EDT for Broward County, Palm Beach County, Florida. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 29, 2006, 3:26 PM EDT (19:26 UTC)
- Expired
- Jun 29, 2006, 4:07 PM EDT
- In force
- 41 min
- Issued by
- NWS Miami, FL
- Area
- Counties, with a storm outline in the text
Counties Broward County, FL, Palm Beach County, FL
The radar
The Miami radar (KAMX), 80 km from the middle of the area, began a volume at 19:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 7.4 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1421 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 898 m above ground
- 0-6 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMFL 291927 SVRMFL FLC011-099-292015- /O.NEW.KMFL.SV.W.0074.060629T1926Z-060629T2015Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MIAMI FL 326 PM EDT THU JUN 29 2006 THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN BROWARD COUNTY IN SOUTH FLORIDA. SOUTH CENTRAL PALM BEACH COUNTY IN SOUTH FLORIDA. * UNTIL 415 PM EDT * AT 320 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAIL UP TO PENNY SIZE...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 6 MILES NORTH OF PARKLAND MOVING SOUTH AT 5 TO 10 MPH. * THE STORM WILL AFFECT... PARKLAND CORAL SPRINGS MARGATE REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT 305.229.4528 TO REPORT SEVERE WEATHER. LAT...LON 2643 8018 2644 8040 2615 8043 2616 8015 $$ BAXTER
2 follow-up statements
000
WWUS52 KMFL 291957
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
355 PM EDT THU JUN 29 2006
FLC099-292005-
/O.CAN.KMFL.SV.W.0074.000000T0000Z-060629T2015Z/
PALM BEACH FL-
355 PM EDT THU JUN 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHERN PALM BEACH COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS MOVED OUT OF THE
AREA. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR
SOUTHERN PALM BEACH COUNTY.
LAT...LON 2634 8024 2631 8021 2631 8017 2619 8017
2619 8041 2634 8041
$$
FLC011-292015-
/O.CON.KMFL.SV.W.0074.000000T0000Z-060629T2015Z/
BROWARD FL-
355 PM EDT THU JUN 29 2006
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 415 PM EDT
FOR NORTHEASTERN BROWARD COUNTY...
AT 349 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CORAL SPRINGS...MOVING SOUTH AT 5 TO 10 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COCONUT
CREEK...MARGATE...TAMARAC AND SUNRISE.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.
REPORT SEVERE WEATHER OR DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY
OR YOUR COUNTY EMERGENCY MANAGEMENT. THEY WILL RELAY YOUR REPORT TO
THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. OR YOU CAN
ALSO CALL THE NATIONAL WEATHER SERVICE IN MIAMI DIRECTLY AT
305.229.4528 TO REPORT SEVERE WEATHER.
LAT...LON 2634 8024 2631 8021 2631 8017 2619 8017
2619 8041 2634 8041
$$
BAXTER000
WWUS52 KMFL 292007
SVSMFL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
405 PM EDT THU JUN 29 2006
FLC011-292013-
/O.CAN.KMFL.SV.W.0074.000000T0000Z-060629T2015Z/
BROWARD FL-
405 PM EDT THU JUN 29 2006
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BROWARD COUNTY IS
CANCELLED...
THE THUNDERSTORM THAT PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS. THEREFORE...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED
FOR NORTHEAST BROWARD COUNTY.
THE THUNDERSTORMS ARE STILL IN THE AREA OF NORTHEAST BROWARD
COUNTY...AND WILL MOVE SOUTH AT 5 TO 10 MPH. THESE STORMS WILL STILL HAVE
OCCASIONAL LIGHTNING STRIKES...SMALL HAIL...LOCALLY HEAVY RAINFALL...AND
GUSTY WINDS TO 40 MPH. SOME LOCATIONS THAT COULD BE AFFECT BY THESE STORMS
ARE PARKLAND...CORAL SPRINGS...COCONUT CREEK...AND TAMARAC. STAY TUNED TO
NOAA WEATHER RADIO OR LOCAL MEDIA FOR THE LATEST UPDATES.
LAT...LON 2634 8024 2631 8021 2631 8017 2619 8017
2619 8041 2634 8041
$$
BAXTERWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 29, 1:50 PM EDT, 1 hour 36 minutes earlier.
Area forecast discussion, Jun 29, 1:50 PM EDT, 1 hour 36 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 150 PM EDT THU JUN 29 2006 .DISCUSSION... UPPER LOW N OF THE BAHAMAS WILL MOVE NW NEXT 24 TO 36 HOURS WHILE WEAKENING ALLOWING FOR UPPER RIDGE TO BUILD BACK IN FROM THE ATL ACROSS S FLA. THIS WILL ALSO ALLOW TROP WAVE CURRENTLY LOCATED NEAR PUERTO RICO TO MOVE W TOWARDS S FLA INTO THE WEEKEND. AS THESE TWO SYNOPTIC FEATURES COME IN SYNC, S FLA WILL BE UNDER SOME SUBSIDENCE ON FRI AND THUS ONLY SCATTERED POPS EXPECTED. THEN AS THE NORTHERN FRINGES OF THE WAVE MOVE ACROSS S FLA ON SAT, POPS WILL BE ON THE INCREASE FOR THE WEEKEND AND THEN GO BACK TO AOB CLIMO EARLY NEXT WEEK. && .MARINE... WINDS WILL BE QUITE LIGHT THROUGH FRI AND THEN INCREASE OVER THE WEEKEND WITH THE INFLUENCE OF THE WAVE. HOWEVER, THE WINDS WILL STILL BE AT 15 KT OR LESS SO WILL REMAIN BELOW ADVISORY CRITERIA. && .FIRE WEATHER... NO PROBLEMS OR CONCERNS WITH INCREASING MOISTURE OVER THE WEEKEND AND AFTN TSTMS. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 76 89 79 89 / 35 40 35 55 FORT LAUDERDALE 78 88 79 88 / 30 35 35 55 MIAMI 76 89 78 89 / 30 40 40 55 NAPLES 73 91 74 90 / 25 35 30 50 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && 30
Hazardous weather outlook, Jun 29, 5:48 AM EDT, 9 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 548 AM EDT THU JUN 29 2006 FLZ063-066>075-301000- GLADES-HENDRY-PALM BEACH WESTERN-PALM BEACH EASTERN- WESTERN COLLIER-EASTERN COLLIER-WESTERN BROWARD- BROWARD METROPOLITAN-WESTERN DADE-DADE METROPOLITAN- MAINLAND MONROE- 548 AM EDT THU JUN 29 2006 ...NUMEROUS THUNDERSTORMS INTERIOR AND GULF COAST THIS AFTERNOON AND EVENING... ...SCATTERED THUNDERSTORMS ATLANTIC COAST... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TODAY AND TONIGHT THUNDERSTORMS: STRONG HEATING AND AN UNSTABLE ATMOSPHERE WILL ALLOW THUNDERSTORMS TO DEVELOP ACROSS SOUTH FLORIDA THIS AFTERNOON INTO EARLY THIS EVENING. THE STORMS WILL BE MOST CONCENTRATED ACROSS INTERIOR AND GULF COASTAL SECTIONS OF SOUTH FLORIDA, WHERE A FEW STRONG STORMS ARE POSSIBLE. WIND: THE STRONGEST STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS OF 40 TO 45 MPH. HAIL: SMALL HAIL IS POSSIBLE IN THE STRONGEST STORMS THIS AFTERNOON. FLOODING: LOCALLY HEAVY DOWNPOURS COULD LEAD TO PONDING OF WATER IN POORLY DRAINED LOCATIONS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE RISK OF THUNDERSTORMS WILL CONTINUE OVER SOUTH FLORIDA EACH DAY. NO OTHER HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.MIAMIWEATHER.INFO. DG
In the hours before
Special weather statement, Jun 29, 1:31 PM EDT, 1 hour 55 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 131 PM EDT THU JUN 29 2006 FLZ068-291830- PALM BEACH EASTERN FL- 131 PM EDT THU JUN 29 2006 AT 124 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM JUPITER TO ROYAL PALM BEACH...OR 8 MILES WEST OF WEST PALM BEACH...MOVING SOUTHEAST AT 10 MPH. THESE STORMS WILL AFFECT AREAS FROM JUPITER SOUTH TO LAKE WORTH THROUGH 230 PM. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 29, 2:45 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 245 PM EDT THU JUN 29 2006 FLZ072-074-291930- BROWARD METROPOLITAN FL-DADE METROPOLITAN FL- 245 PM EDT THU JUN 29 2006 AT 240 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM NEAR PENNSUCO...OR 6 MILES WEST OF HIALEAH... MOVING SOUTH AT 10 MPH. EXPECT FREQUENT LIGHTNING...GUSTY WINDS TO 50 MPH...PEA-SIZED HAIL... AND TORRENTIAL DOWNPOURS. A WARNING WILL BE ISSUED IF THIS THUNDERSTORM ACTIVITY STRENGTHENS. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. GARCIA
Special weather statement, Jun 29, 3:19 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIAMI FL 319 PM EDT THU JUN 29 2006 FLZ067-068-072-292015- PALM BEACH WESTERN FL-PALM BEACH EASTERN FL-BROWARD METROPOLITAN FL- 319 PM EDT THU JUN 29 2006 ...STRONG THUNDERSTORMS MOVING FROM SOUTHERN PALM BEACH INTO NORTHERN BROWARD COUNTY... AT 314 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A CLUSTER STRONG THUNDERSTORMS 9 MILES NORTHWEST OF PARKLAND MOVING SOUTH AT 5 TO 10 MPH. SOME LOCATIONS THAT COULD BE AFFECTED BY THESE STORMS ARE PARKLAND...SANDALFOOT COVE...CORAL SPRINGS...AND MARGATE THROUGH 415 PM EDT. THE PRIMARY IMPACTS WILL BE FREQUENT LIGHTNING STRIKES...SMALL HAIL...HEAVY RAINFALL...AND GUSTY WINDS OF 40 TO 50 MPH...WHICH CAN DOWN SMALL TREE LIMBS AND BRANCHES...AND BLOW AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE BUILDING UNTIL THESE STORMS PASS BY. RESIDENTS NEAR THE PATH OF THESE STORMS SHOULD REMAIN ALERT FOR POSSIBLE WARNINGS IF THESE STORMS STRENGTHENS ANYMORE. STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER DETAILS OR UPDATES. BAXTER
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 3:19 PM EDT | Severe Thunderstorm Warning | MFL | Miami-Dade | 41 min |
| Jun 29, 5:04 PM EDT | Severe Thunderstorm Warning | MFL | Monroe | 32 min |
| Jun 29, 7:02 PM EDT | Severe Thunderstorm Warning | MFL | Glades | 28 min |
| Jun 29, 7:07 PM EDT | Special Marine Warning | MFL | 38 min | |
| Jun 29, 7:13 PM EDT | Severe Thunderstorm Warning | MFL | Collier | 32 min |
| Jun 29, 7:27 PM EDT | Severe Thunderstorm Warning | MFL | Glades, Hendry | 48 min |
| Jun 29, 7:37 PM EDT | Special Marine Warning | MFL | 23 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2006Every severe thunderstorm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.